Rational stability of choice functions

Please use this identifier to cite or link to this item: http://hdl.handle.net/10045/131358
Información del item - Informació de l'item - Item information
Title: Rational stability of choice functions
Authors: Peris, Josep E. | Subiza, Begoña
Research Group/s: Desarrollo, Métodos Cuantitativos y Teoría Económica (DMCTE)
Center, Department or Service: Universidad de Alicante. Departamento de Fundamentos del Análisis Económico
Keywords: Binary choice | Rationalizable choice | Stable set
Issue Date: 16-Jan-2023
Publisher: John Wiley & Sons Australia
Citation: International Journal of Economic Theory. 2023, 19(3): 580-598. https://doi.org/10.1111/ijet.12369
Abstract: Two independent approaches have been used to analyze choices. A prominent notion is rationalizability: individuals choose maximizing binary relations. An alternative is to analyze choices in terms of standards of behavior with the notion of von Neumann–Morgenstern (vNM)‐stability. We introduce a new concept (r‐stability) that in turn extends the notion of stability and rationality. Our main result establishes that every rationalizable choice function is r‐stable and every vNM‐stable choice has an r‐stable selection. An appealing property of r‐stability is that well-known solution concepts (top cycle, uncovered set, …) are r‐stable, while they are neither rationalizable nor vNM‐stable.
URI: http://hdl.handle.net/10045/131358
ISSN: 1742-7355 (Print) | 1742-7363 (Online)
DOI: 10.1111/ijet.12369
Language: eng
Type: info:eu-repo/semantics/article
Rights: © 2023 The Authors. International Journal of Economic Theory published by John Wiley & Sons Australia, Ltd on behalf of International Association for Economic Theory. This is an open access article under the terms of the Creative Commons Attribution-NonCommercial-NoDerivs License, which permits use and distribution in any medium, provided the original work is properly cited, the use is non-commercial and no modifications or adaptations are made.
Peer Review: si
Publisher version: https://doi.org/10.1111/ijet.12369
Appears in Collections:INV - DMCTE - Artículos de Revistas

Files in This Item:
Files in This Item:
File Description SizeFormat 
ThumbnailPeris_Subiza_2023_IntJEconTheory.pdf1,74 MBAdobe PDFOpen Preview

Items in RUA are protected by copyright, with all rights reserved, unless otherwise indicated.